EconPapers    
Economics at your fingertips  
 

Empirical and policy performance of a forward-looking monetary model

Alexei Onatski () and Noah Williams

Journal of Applied Econometrics, 2010, vol. 25, issue 1, 145-176

Abstract: In this paper we consider the implications of a fully specified dynamic general equilibrium model, developed by Smets and Wouters (2003). This is a relatively large-scale forward-looking model, which was shown to provide a good fit to the data. We show that systematically accounting for prior uncertainty may lead to substantially different parameter estimates. However many of the qualitative features of the model remain similar under the alternative estimates that we find. We then formulate and analyze optimal policy rules in the model, focusing on a simple loss function which is commonly used and is independent of the estimates. We determine the optimal equilibrium dynamics for our estimates as well as those of Smets and Wouters, and find that they imply largely similar behavior. We then analyze simple policy rules, finding that these rules perform relatively well and are robust to our different sets of parameter estimates. Overall, our results suggest that the model may be relatively robust in its ability to capture certain aspects of the data. However some caution should be exercised in basing inference on the structural estimates, as these seem to be only weakly identified. Copyright © 2009 John Wiley & Sons, Ltd.

Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (24)

Downloads: (external link)
http://hdl.handle.net/10.1002/jae.1131 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2010-v25.1/ Supporting data files and programs (text/html)

Related works:
Journal Article: Empirical and policy performance of a forward-looking monetary model (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:25:y:2010:i:1:p:145-176

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

DOI: 10.1002/jae.1131

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

 
Page updated 2025-03-19
Handle: RePEc:jae:japmet:v:25:y:2010:i:1:p:145-176